Hail, Ellis
- When
- April 12, 5:00 AM CST
- Where
- Ellis County, 5 mi W of Arnett
- Measured
- 1.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 36.133, -99.850
28 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 12, 3:32 AM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 432 AM CDT FRI APR 12 2002 WEAK LARGE-SCALE FEATURES SURFACE AND ALOFT ARE MORE REMINISCENT OF JUNE THAN EARLY APRIL. AS SUCH...WHAT HAPPENS NEXT 2-3 DAYS IS MOST LIKELY TO BE DRIVEN BY MESOSCALE FEATURES. THERE WILL BE ENOUGH FORCING ALOFT FROM SHORTWAVE IMPULSES ON S EDGE OF WESTERLIES... AND FORCING AT LOW LEVELS MAINLY FROM UPSLOPE AND RESIDUAL FRONTAL CONVERGENCE...TO CREATE A RISK OF MCS DEVELOPMENT TONIGHT OVER HIGHER TERRAIN OF S HIGH PLAINS. LL MOISTURE IS MORE TYPICAL OF APRIL BUT IS ADEQUATE...EVEN THO LL RETURN FLOW/INFLOW INTO ANY CONVERGENCE ZONES WILL BE DEPLORABLY WEAK. ON THIS BASIS...WE THINK THE ETA QPF MAY BE MORE ACCURATE IN TAKING MORE ORGANIZED PRECIP TONIGHT SE-WARD FROM PANHANDLE MORE TOWARD NW TX AND PERHAPS S OK...WHILE LL RIDGING SHIELDS THE NE ZONES. THIS IS IN KEEPING WITH THE JUNE-LIKE NW FLOW PATTERN. THUS WILL LEAN AWAY FROM THE MORE NORTHERN SOLUTION OF THE AVN AND ASSOCIATED COLD/WET GUIDANCE ACROSS N...WITH THE THINKING BEING THAT CLOUDS/PRECIP WILL MORE LIKELY AFFECT THE SW ZONES LATE TONIGHT INTO SAT. THIS RESULTS IN NUMBERS CLOSER TO NGM/FWC N AND AVN/MAV S. ACTIVITY TONIGHT SHOULD REINFORCE SURFACE BOUNDARY ACROSS N TX PER SWODY2...FURTHER SHIFTING EMPHASIS TO S ZONES SAT. PATTERN CHANGE BY EARLY NEXT WEEK YIELDS SOMETHING MEATIER FOR EARLY-MID SPRING AS LONGWAVE TROF DEVELOPS IN W. TRANSITION EXPECTED TO BE MOSTLY DRY AS CAP BECOMES A FACTOR WHILE THE W TROF SETS UP. WILL KEEP LOW POPS IN FOR SUN BUT REMOVE THEM MON. TUE ALSO MAY END UP CAPPED AS FIRST CHUNK OF ENERGY EJECTS TO OUR N...BUT WILL NEED TO HOLD ON TO SOME LOW POPS. POPS THEN INCREASE WED-THU AS LONGWAVE TROF PROGRESSES INTO CENTRAL STATES. TEMPS WILL BE TRENDED TOWARD LATEST MRF MOS...COOLER N WED-THU. ALL PRODUCTS LIKELY DELAYED BY UP TO 1/2 HR THIS MORNING DUE TO IFPS PROBLEMS. FCSTID = 24 OKC 75 54 75 56 / 20 30 30 20 HBR 77 57 74 56 / 20 40 50 30 SPS 78 58 73 57 / 20 40 50 30 GAG 75 55 75 53 / 20 30 30 20 PNC 73 51 78 53 / 20 20 30 20 DUA 78 57 75 63 / 20 30 40 40 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 120 AM CDT FRI APR 12 2002 THUNDERSTORM OUTLOOK... NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS NORTH CENTRAL AND CENTRAL OKLAHOMA...AS OUTFLOW FROM LAST EVENINGS THUNDERSTORMS SURGES TO THE SOUTH. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH...AND SMALL HAIL. THREAT TABLE... VALID THROUGH 700 AM CDT SAT APR 13. PROBABILITY OF THUNDERSTORMS...30 PERCENT. PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT. A GRAPHICAL OUTLOOK CAN BE FOUND ON THE WEB AT WWW.SRH.NOAA.GOV/OUN. 11
OKZ004>048-050>052-TXZ083>090-121200- HAZARDOUS WEATHER OUTLOOK...CORRECTED THREAT TABLE... NATIONAL WEATHER SERVICE NORMAN OK 355 AM CDT FRI APR 12 2002 THUNDERSTORM OUTLOOK... NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH EARLY MORNING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS NORTH CENTRAL AND CENTRAL OKLAHOMA...AS OUTFLOW FROM LAST EVENINGS THUNDERSTORMS SURGES TO THE SOUTH. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH...AND SMALL HAIL. THREAT TABLE... VALID THROUGH 700 AM CDT FRI APR 12. PROBABILITY OF THUNDERSTORMS...30 PERCENT. PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT. A GRAPHICAL OUTLOOK CAN BE FOUND ON THE WEB AT WWW.SRH.NOAA.GOV/OUN. 11
The national radar mosaic for the moment the first event began.
28 hail. Local standard time, as filed.
Hail occurred at the Midway Truckstop on Highway 7.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2002Every state in 2002This day in weather historyWarnings in Oklahoma, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288496, 5288497, 5288406, 5288405, 5288498, 5288504, 5288407, 5288499, 5288500, 5288408, 5288503, 5288502, 5288501, 5288409, 5288410, 5288493, 5288411, 5288494, 5288510, 5288511, 5288495, 5288512, 5288505, 5288506, 5288508, 5288507, 5288509, 5288513.